Alert archive / Texas / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 102, NWS San Angelo, TX

April 30, 2000Sutton County, Texas

NWS San Angelo, TX issued this severe thunderstorm warning at Apr 30, 2000, 11:20 PM CDT for Sutton County, Texas. It was in force for 40 min. 1 report came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Apr 30, 2000, 11:20 PM CDT (04:20 UTC)
Expired
May 1, 2000, 12:00 AM CDT
In force
40 min
Issued by
NWS San Angelo, TX
Area
Whole counties

County Sutton County, TX

The radar

The San Angelo radar (KSJT), 97 km from the middle of the area, began a volume at 04:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 30, 11:45 PM CDTHail 0.88Sonora, TX

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The nearest sounding before it

Del Rio, TX (KDRT), launched 00:00Z, 4.3 hours before the alert went out and 129 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Del Rio, TX at 00:00Z on 2000-05-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2709 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Del Rio, TX at 00:00Z on 2000-05-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 13 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2709 J/kg
Mixed-layer CIN
-54 J/kg
Mixed-layer LCL
2069 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
13 m²/s²
0-3 km storm-relative helicity
89 m²/s²
Significant tornado parameter
0.0
Supercell composite
2.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KSJT 010420
SVRSJT
TXC435-010500-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SAN ANGELO TX
1120 PM CDT SUN APR 30 2000

THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SUTTON COUNTY IN WEST CENTRAL TEXAS

* UNTIL MIDNIGHT CDT

* AT 1116 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM OVER CENTRAL SUTTON COUNTY...OR ABOUT 17 MILES
  SOUTHEAST OF SONORA...MOVING EAST AT 30 MPH.

REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN SAN ANGELO.

17

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Angelo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 30, 11:13 PM CDT, 7 minutes earlier.

Area forecast discussion, Apr 30, 11:13 PM CDT, 7 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE SAN ANGELO TX
1113 PM CDT SUN APR 30 2000

LINE OF STRONG THUNDERSTORMS CONTINUES FROM 30 MILES SOUTHWEST OF
SONORA...THEN NORTHEAST TO MENARD...BRADY...AND SOUTHEAST BROWN COUNTY.
STORM CONTINUE TO MOVE EAST AT AROUND 40 MPH.

REMOVED CONCHO...RUNNELS...TOM GREEN...COLEMAN COUNTIES FROM THE SEVERE
THUNDERSTORM WATCH. SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT FOR
BROWN...MCCULLOCH...AND BROWN COUNTIES UNTIL 2 AM. UPDATED TO INCREASE POPS
TO CATEGORICAL IN NORTHWEST HILL COUNTRY AND HEARTLAND...AS LINE OF STORMS
IS SOLID. ALSO BROUGHT NORTH WINDS TO LAKE CAUTION CRITERIA IN ALL AREAS.
LOWERED MIN TEMPS TO 55 yTO 60 IN THE BIG COUNTRY AND CONCHO VALLEY BEHIND
COLD FRONT.

.SJT...CAUTION ON AREA LAKES.

04
N

In the hours before

Special weather statement, Apr 30, 8:51 PM CDT, 2 hours 29 minutes before
TXZ054-127-128-139-140-010300-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
0850PM CDT SUN APR 30 2000

THE SEVERE THUNDERSTORM WATCH HAS BEEN CANCELLED FOR THE FOLLOWING
COUNTIES...NOLAN...JONES...TAYLOR...FISHER...

CONDITIONS HAVE BECOME LESS FAVORABLE FOR SEVERE STORMS TO OCCUR IN
THESE COUNTIES WITH THE PASSAGE OF THE DRY LINE AND COLD FRONT.

15
Special weather statement, Apr 30, 9:36 PM CDT, 1 hour 44 minutes before
TXZ054-127-128-139-140-010500-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
0940PM CDT SUN APR 30 2000

THE TORNADO WATCH FOR HASKELL AND THROCKMORTON COUNTIES HAS BEEN
CANCELLED.

CONDITIONS HAVE BECOME LESS FAVORABLE FOR SEVERE STORMS TO OCCUR IN
THESE COUNTIES WITH THE PASSAGE OF THE DRY LINE AND COLD FRONT.

15
Special weather statement, Apr 30, 11:02 PM CDT, 18 minutes before
TXZ066-071>073-139-140-154-155-010430-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
1102 PM CDT SUN APR 30 2000

CONCHO...RUNNELS...TOM GREEN...COLEMAN COUNTIES HAVE BEEN REMOVED
FROM THE THUNDERSTORM WATCH. THE COLD FRONT AND LINE OF STRONG
THUNDERSTORMS HAS MOVED EAST OF THESE COUNTIES.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT FOR MCCULLOCH...SAN
SABA...AND BROWN COUNTIES UNTIL 2 AM.

04
N

The office that day

Everything else NWS San Angelo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 30, 7:43 PM CDTSevere Thunderstorm WarningSJTRunnels47 min
Apr 30, 7:59 PM CDTSevere Thunderstorm WarningSJTColeman76 min
Apr 30, 8:28 PM CDTSevere Thunderstorm WarningSJTRunnels, Tom Green62 min
Apr 30, 8:31 PM CDTTornado WarningSJTColeman44 min
Apr 30, 8:43 PM CDTSevere Thunderstorm WarningSJTCallahan32 min
Apr 30, 8:51 PM CDTSevere Thunderstorm WarningSJTCrockett59 min
Apr 30, 9:04 PM CDTTornado WarningSJTBrown41 min
Apr 30, 9:14 PM CDTSevere Thunderstorm WarningSJTColeman61 min
Apr 30, 9:17 PM CDTSevere Thunderstorm WarningSJTSchleicher73 min
Apr 30, 9:45 PM CDTSevere Thunderstorm WarningSJTBrown45 min

Nearby

Severe Thunderstorm Warnings in Texas, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.